Anesthesia for Patients with Congenital Long QT Syndrome


    loading  Checking for direct PDF access through Ovid

Abstract

Long QT syndrome is a malfunction of cardiac ion channels resulting in impaired ventricular repolarization that can lead to a characteristic polymorphic ventricular tachycardia known as torsades de pointes. Stressors, by increasing sympathetic tone, and drugs can provoke torsade de pointes, leading to syncope, seizures, or sudden cardiac death in these patients. Beta blockade, implantation of cardioverter defibrillators, and left cardiac sympathetic denervation are used in the treatment of these patients. However, these treatment modalities do not guarantee the prevention of sudden cardiac death. Certain drugs, including anesthetic agents, are known to contribute to QT prolongation. After reviewing the literature the authors give recommendations for the anesthetic management of these patients in the perioperative period.

    loading  Loading Related Articles